FUDiabetes

Dexcom and Rizatriptan or Sumatriptan

My son has just recently been diagnosed with Migraines and he uses a Dexom. Since we have been taking rizatriptan/sumatriptan we have had no data with our Dex (getting the enter bg in 15 minutes over and over again).

Has anyone had similar issues or have heard of this? We have spent countless hours on the phone with Dexcom trying to figure this out and they haven’t seemed to know anything about this. I could really use help.

1 Like

@bpleban - I’m sorry your son is having these issues! Migraines are terrible and then to lose Dexcom alongside it is crazy making. As you can see below, I had a similar issue with D5 and injectable Imitrex. Does your son have D5 or D6? I’m now on D6 and have not had problems with using injectable or oral imitrex (although I do not fingerstick often so haven’t really tested for accuracy…).

Is he taking anything with acetaminophen (e.g., Fioricet)? I found out the hard way that D6 is not immune to acetaminophen; just able to deal with it at standard doses. When you’re taking higher than the recommended dose, it can cause wacky D6 readings.

Please keep us posted and I will post here or message you if I think of anything else. Also feel free to PM me any questions about migraines. Unfortunately, I’m way too well versed in that world as well. Sending good thoughts your way - Jessica

I have used rizatriptan as pill and a dissolving pill. I did not have problems with the G4 or the G5 getting readings - but then again I am usually out of it when I have a migraine that I do not really worry to much about it.

With the G6 I think I have only used a nasal spray triptan and I had not problems with the G6; however, I did not really like the nasal spray so I am switching back to pill form.

I wonder if your issue has to to with dehydration or blood flow/interstitial fluid flow issues during the migraine to the region where the G6 sensor is installed.

I use the shots of imitrex because the nasal spray made me vomit (i still carry one and have butterscotch candies to cover the taste)

I have cluster headaches and was told by neuro that the pills don’t work fast enough. The cluster headaches are usually described as worse than migraines and they usually reoccur for several days.

I have never noticed any reaction of blood sugars unless i take excedrin in addition to the shot. Then it does go off due a few hours but usually comes back.

1 Like